Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 30, 2021, 4:02 PM MDT for Yuma County, Colorado. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 4:02 PM MDT (22:02 UTC)
- Expired
- Aug 30, 2021, 4:15 PM MDT
- In force
- 13 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.25 in
- Wind
- 40
County Yuma County, CO
The radar
The Goodland radar (KGLD), 80 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -402 J/kg
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872
WWUS83 KGLD 302202
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
402 PM MDT Mon Aug 30 2021
COZ090-KSZ001-NEZ079-302215-
Yuma County CO-Cheyenne KS-Dundy NE-
402 PM MDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of east central Yuma
County in northeastern Colorado, northwestern Cheyenne County in
northwestern Kansas and southwestern Dundy Counties in southwestern
Nebraska through 415 PM MDT/515 PM CDT/...
At 402 PM MDT/502 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles south of Wray, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Yuma
County County in northeastern Colorado, northwestern Cheyenne County
in northwestern Kansas and southwestern Dundy Counties in
southwestern Nebraska, including the following locations... Laird,
Beecher Island and Vernon.
This includes Highway 385 between mile markers 230 and 243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3991 10240 4005 10238 4013 10192 3983 10195
TIME...MOT...LOC 2202Z 275DEG 27KT 3997 10219
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
TTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:28 PM MDT, 34 minutes earlier.
Area forecast discussion, Aug 30, 3:28 PM MDT, 34 minutes before
Area Forecast Discussion National Weather Service Goodland KS 328 PM MDT Mon Aug 30 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 327 PM MDT Mon Aug 30 2021 Across the Tri State area this afternoon, hot conditions have returned to the region. Temps as of 200 PM MDT are 90s area-wide. The region does lie east of a low/trough currently over eastern Colorado. Gradient tight thru the day from the south with areas seeing gusts over 30 mph at times especially spots close to the CO/KS border. For the remainder of today into this evening, the main wx focus will be on the potential for strong to severe storms first off, then the potential for isolated fires due to the strong winds in spots and dry conditions area-wide. There has been one fire already south of Russell Springs. There are already showers/convection starting up along the low/boundary in eastern Colorado. This activity is slowly working eastward into better instability, so expect storms to pick up in intensification over the next hour or so. Current activity is fairly close to the latest HRRR run showing the current line tracking east-southeast thru about 03z-04z Tuesday before lifting out of the area. Area of focus remains along and north of the Interstate. With models showing inverted-V soundings, looking for wind to be the main threat, but not ruling out some large hail and heavy rainfall as well due to potential slow movers. Going into Tuesday and Wednesday, upper ridge in place over the central portion of the country, with mainly surface trough to the west and high pressure east. Hot conditions are expected during the 2-day period and with no precipitation during the afternoon hours, fire wx concerns crop up. Please refer to the Fire wx section below. Models do hint at amplification of the upper ridge midweek with some eastward movement late in the day. This will allow a shortwave to lift thru the area overnight. Based on the current track west- northwest zones will have best chances for convection. For temps, little change from previous guidance/forecast. Both Tuesday and Wednesday will have highs in the mid to upper 90s. Overnight lows for tonight into Tuesday night, mid 50s west to mid 60s east. For Wednesday night, mid 60s west to lower 70s east. Please refer to the Climate section below for info on potential records for Tuesday. For heat indices, with both days expected to be fairly dry, the lower RH will allow for indices to be at or below forecasted highs. Highest numbers east. There could be a few isolated spots approaching the 100F mark. .LONG TERM...(Thursday through Monday) Issued at 305 PM MDT Mon Aug 30 2021 At the beginning of the long-term period, model guidance shows the CWA having a southwesterly flow as it is underneath the inflection point of an upper air trough-ridge pattern on Thursday. Going into Friday, the Canadian low controlling the trough is expected to move eastward into central Canada and push the ridge to the east with an upper air high over the south-central CONUS region. By Friday evening, models show the CWA beginning to turn more westerly with a split flow off to the west. Long term model scenarios for the upper air pattern begin to show some differences beginning on Saturday. The GFS shows the CWA having its flow controlled by the subtropical ridge portion of the jetstream which makes it westerly due to along with a possible shortwave trough moving across the CWA on Saturday evening. The GFS shows a similar pattern on Sunday with a trough forming in the southwestern CONUS. On Monday, the GFS depicts a low developing in central Canada during the day pushing a trough down over the Northern Plains region by Monday night. The ECMWF shows a similar Saturday pattern to the GFS however with an upper air low developing over southern CA. On Sunday, the low cuts off allowing a large ridge to move over the western CONUS turning the flow over the CWA northwesterly. Going into Monday, the CWA's flow aloft stays northwesterly underneath the ridge as the low stays out west off the coast of CA. Both long-term scenarios do not appear to be favored over the other, so this situation will be monitored in future runs for better consistency. At the surface, the CWA looks to see chances for precipitation on each day during the extended period. On Thursday, a surface low looks to move near the CO/KS/NE border bringing good chances of isolated to scattered thunderstorms across the CWA during the afternoon and evening hours ahead of a cold front with this low. The cold front looks to pass through the CWA on Friday again giving the CWA chances for showers and thunderstorms during the afternoon and evening hours. Models show another backdoor cold front slowly moving over southwestern NE during Saturday which will bring more chances for precipitation during the afternoon and evening hours ahead of the front. Models show this front making its way through the CWA on Sunday again giving some chances for precipitation. On Monday, a stationary front looks to set up in northeastern CO and northwestern KS which may allow for a slight chance for showers and thunderstorms in these areas. Exact timing of the passage on these boundaries still varies between long term models due to the differing upper air scenarios, so these will be monitored for better agreement in future model runs. The Tri-State area should see high temperatures on Thursday in the the middle 80s to middle 90s range followed by Friday through Monday seeing daytime highs staying in the 80s. Tri-State area overnight lows for Thursday and Friday look to stay in the upper 50s to middle 60s with lows on Saturday and Sunday being in the upper 50s to lower 60s. The remainder of the long term period expects overnight lows in the middle 50s to lower 60s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1102 AM MDT Mon Aug 30 2021 KGLD: VFR conditions thru the forecast period at this time. Some convection is possible after 21z, but low confidence in timing and placement, so have left out of forecast for now. Winds south 10-20kts thru 09z Tuesday, then southwest around 10kts. Gusts to 30kts 18z-00z. KMCK: VFR conditions thru the forecast period at this time. Some convection is possible after 21z, but low confidence in timing and placement, so have left out of forecast for now. Winds south 10-20kts thru 00z Tuesday, then southeast around 10kts. By 12z, light/variable. LLWS 07z-12z Tuesday 200@35kts. && .FIRE WEATHER... Issued at 328 PM MDT Mon Aug 30 2021 On Tuesday Elevated to Near Critical fire weather conditions are expected along and west of Highway 27 in the afternoon. Humidity values will reach criteria in the lower to mid teens, while winds will stay below criteria. On Wednesday Elevated to Near Critical fire weather conditions are expected along and west of Highway 27 in the afternoon. Winds expected to reach or exceed criteria(30-40 mph), while humidity values will only drop into the upper teens to around 20 percent. && .CLIMATE... Issued at 328 PM MDT Mon Aug 30 2021 Here are the sites with potential to reach or break record highs for August 31st: Goodland KS 102F/1985+ Burlington CO 99F/1985 Yuma CO 101F/1948 (+) denotes multiple years for a record && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...076 AVIATION...JN FIRE WEATHER...JN CLIMATE...JN
Hazardous weather outlook, Aug 30, 8:57 AM MDT, 7 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 857 AM MDT Mon Aug 30 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311500- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 857 AM MDT Mon Aug 30 2021 /957 AM CDT Mon Aug 30 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Elevated fire weather conditions are possible as winds gust up to 25 mph, mainly west of Highway 27. Potential for thunderstorms late this afternoon into the evening. Thunderstorms are expected to be scattered in coverage and mainly north of I-70. A few could be severe producing wind gusts up to 70 mph and up to one and a half inch hail. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Near Critical fire weather conditions are possible Tuesday afternoon along and west of the Colorado border as RH values drop into the mid teens. Near Critical fire weather conditions are possible Wednesday through much of the daylight hours as winds gust up to 30 to 35 mph across the entire Tri-State area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. There is currently a low chance it would be needed this afternoon/evening.
In the hours before
Special weather statement, Aug 30, 2:30 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Goodland KS
230 PM MDT Mon Aug 30 2021
COZ090-091-302130-
Kit Carson County CO-Yuma County CO-
230 PM MDT Mon Aug 30 2021
...Brief Landspout Tornadoes Possible...
At 229 PM MDT, conditions are becoming favorable for the development
of landspout tornadoes in and close to the advancing line of storms
entering Yuma and Kit Carson counties. However, at this time it is
unknown which if any storm would produce a landspout. Any landspouts
which develop are expected to pose a limited threat.
Locations impacted include...
Yuma, Wray, Flagler, Seibert, Eckley, Abarr and Beecher Island.
Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.
&&
LAT...LON 3997 10205 3973 10214 3943 10230 3921 10315
3956 10315 3957 10280 4043 10278 4044 10205
TTSpecial weather statement, Aug 30, 2:42 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Goodland KS
242 PM MDT Mon Aug 30 2021
COZ090-302115-
Yuma County CO-
242 PM MDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of west central Yuma
County through 315 PM MDT...
At 242 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Yuma, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Yuma
County County, including the following locations... Heartstrong.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3985 10245 3989 10280 3999 10281 4000 10280
4000 10279 4006 10279 4014 10238
TIME...MOT...LOC 2042Z 264DEG 18KT 4000 10269
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TTSpecial weather statement, Aug 30, 3:14 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Goodland KS
314 PM MDT Mon Aug 30 2021
COZ090-302130-
Yuma County CO-
314 PM MDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of central Yuma County
through 330 PM MDT...
At 314 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Yuma, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Yuma County
County, including the following locations... Heartstrong.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3991 10272 4004 10272 4018 10232 3987 10235
TIME...MOT...LOC 2114Z 268DEG 17KT 4001 10262
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TTSpecial weather statement, Aug 30, 3:31 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Goodland KS
331 PM MDT Mon Aug 30 2021
COZ090-091-302230-
Kit Carson County CO-Yuma County CO-
331 PM MDT Mon Aug 30 2021
...Brief Landspout Tornadoes Possible...
At 328 PM MDT, conditions are becoming favorable for the development
of landspout tornadoes in and close to the advancing line of storms
across Yuma and Kit Carson counties. The landspout potential exists
with any additional thunderstorm development that may occur across
the western portion of the counties. However, at this time it is
unknown which if any storm would produce a landspout. Any landspouts
which develop are expected to pose a limited threat.
Locations impacted include...
Yuma, Wray, Flagler, Seibert, Eckley, Vona and Abarr.
Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.
&&
LAT...LON 4044 10221 3940 10225 3921 10314 3957 10315
3957 10280 4044 10278
TTSpecial weather statement, Aug 30, 3:34 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Goodland KS
334 PM MDT Mon Aug 30 2021
COZ090-302200-
Yuma County CO-
334 PM MDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of east central Yuma
County through 400 PM MDT...
At 333 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Eckley, or 12 miles west of Wray, moving east at
15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Yuma
County County, including the following locations... Laird, Beecher
Island and Heartstrong.
This includes Highway 385 between mile markers 230 and 248.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3986 10205 3993 10261 4008 10254 4018 10205
TIME...MOT...LOC 2133Z 268DEG 14KT 4005 10245
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TTSpecial weather statement, Aug 30, 4:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
402 PM MDT Mon Aug 30 2021
COZ090-KSZ001-NEZ079-302215-
Yuma County CO-Cheyenne KS-Dundy NE-
402 PM MDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of east central Yuma
County in northeastern Colorado, northwestern Cheyenne County in
northwestern Kansas and southwestern Dundy Counties in southwestern
Nebraska through 415 PM MDT/515 PM CDT/...
At 402 PM MDT/502 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles south of Wray, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Yuma
County County in northeastern Colorado, northwestern Cheyenne County
in northwestern Kansas and southwestern Dundy Counties in
southwestern Nebraska, including the following locations... Laird,
Beecher Island and Vernon.
This includes Highway 385 between mile markers 230 and 243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3991 10240 4005 10238 4013 10192 3983 10195
TIME...MOT...LOC 2202Z 275DEG 27KT 3997 10219
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:17 PM MDT | Special Weather Statement | GLD | Cheyenne | 28 min |
| Aug 30, 4:25 PM MDT | Special Weather Statement | GLD | Sherman | 35 min |
| Aug 30, 4:30 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 30 min |
| Aug 30, 4:59 PM MDT | Special Weather Statement | GLD | Cheyenne | 31 min |
| Aug 30, 5:00 PM MDT | Special Weather Statement | GLD | Sherman | 30 min |
| Aug 30, 5:29 PM MDT | Special Weather Statement | GLD | Sherman | 31 min |
| Aug 30, 5:58 PM MDT | Special Weather Statement | GLD | Sherman | 32 min |
| Aug 30, 2:30 PM MDT | Special Weather Statement | GLD | Yuma | 60 min |
| Aug 30, 2:42 PM MDT | Special Weather Statement | GLD | Yuma | 33 min |
| Aug 30, 3:14 PM MDT | Special Weather Statement | GLD | Yuma | 16 min |
| Aug 30, 3:31 PM MDT | Special Weather Statement | GLD | Yuma | 59 min |
| Aug 30, 3:34 PM MDT | Special Weather Statement | GLD | Yuma | 26 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.